MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS, INC. 1818910 PFCSIG PSTLIP TRIAL 8MMSZ2.5; KNEE INSTRUMENT : TIBIAL TRIALS

DEPUY ORTHOPAEDICS, INC. 1818910 PFCSIG PSTLIP TRIAL 8MMSZ2.5; KNEE INSTRUMENT : TIBIAL TRIALS
Catalog Number 961230
Medical Device Problem Codes Break (1069); Material Disintegration (1177)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/20/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Please could you kindly address the below complaint as a matter of urgency, please.According to my logged complaints, this is will be the 5th time that i am logging the same complaint.Previous compliant ref no.:(b)(4).From the below email, the client has since called me explaining the issue again.Whilst operating today, the consultant noticed several pieces of plastic from the trial insert.Operation was delayed due to this.Consultant has since refused to use our product until an alternative is established.From the information i¿ve received, this was actually one of the new trial inserts.The trust has since logged a datex, regarding this.The trial has since gone for decontamination, which will be ready on (b)(6).Email from hospital: this morning during a total knee replacement with mr (b)(6) it was noticed that several very small pieces of plastic from the tibial insert trials had come off and were in the wound and on the femoral trial.I know these have been replaced recently so i am not sure why this continues to occur.Mr (b)(6) has stated that he will no longer use pfc unless the issue is resolved.We have several total knee replacements next week so it is crucial that this is dealt with asap.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4.If information is obtained that was not available for the initial medwatch , a follow-up medwatch, will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product complaint #: (b)(4).Investigation summary: the reported event has been evaluated and will be monitored.Depuy considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot: null.Device history batch: null.Device history review: null.If information is obtained that was not available for the initial medwatch, a follow-up medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
PFCSIG PSTLIP TRIAL 8MMSZ2.5
Common Device Name
KNEE INSTRUMENT : TIBIAL TRIALS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic drive
warsaw IN 46582 0988
MDR Report Key7784212
Report Number1818910-2018-66685
Device Sequence Number2218357
Product Code LXH
UDI-Device Identifier10603295236054
UDI-Public10603295236054
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number961230
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/24/2018
Initial Date Received by Manufacturer 07/20/2018
Supplement Date Received by Manufacturer12/21/2018
03/19/2019
Initial Report FDA Received Date08/15/2018
Supplement Report FDA Received Date12/21/2018
04/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1